The Root of My Evil

Dear Pfizer:

I am the poster child for better living through chemistry.  My OCD is controlled with Prozac, my child was conceived with the use of multiple injectible drugs, my pregnancy with him was made easier with Zantac and Flonase and he was delivered quite comfortably once I had a fabulous epidural.  So, I obviously have no problem with drugs.

What I do have a problem with, however, is your drug, Zoloft, which I went on because I was breastfeeding. Only now, after finishing up my course of it and switching back to my beloved Prozac do I realize just what a wretched drug Zoloft is for me.  Let me tell you what happened.

Four weeks post-partum, I began having stomach issues.  Constant, uncomfortable and rather embarrassing stomach issues.  They didn’t go away.

My head was surrounded by a giant fog that refused to lift. I’d sit down to read a book and wouldn’t be able to concentrate.

Also starting around the four week mark, there was not a day that went by that I didn’t think about suicide.  I envied dead people. I would think about what a release from the grind of it all it would be.  I would be able to sleep.  Finally and consistently sleep.  I wouldn’t have the anxiety and uncertainty of anticipating the needs of a newborn.  I fought it, though. I fought it hard. I reminded myself that suicide is a permanent solution to a temporary problem.  I would look at my son and will myself to hold on for another day on the promise that it would get better.  I reminded myself what a terrible impact it would have on him. I thought about how Mr. X would be alone and how much I would miss him.  I thought about how angry everyone would be with me for being selfish and taking the easy way out.  But, the thoughts were still there.

I finished the pills a week and a half ago.  Within days, the stomach issues improved, the thoughts began to go away and the fog lifted.  I began to feel like myself again.

The only conclusion that I can reach is that your drug screwed up my digestive system, put me in a fog and made me want to kill myself. Way to go.

Smooches,

Mrs. X.

image: K’vitsh

6 thoughts on “The Root of My Evil

  1. Zoloft, like any SSRI, has a black box warning that it could cause suicidal thoughts. It’s not really known why some people have this side effect while others don’t. Anytime you have suicidal thoughts while on an antidepressant, it’s a good idea to call the prescribing MD ASAP so they can switch it.

    Glad those crummy thoughts have gone away- Zoloft doesn’t sound like a good match for you at all.

  2. Wish there were a way to analyze brain chemistry of live people…those anti-depressants might work a little better that way.

    Glad you’re feeling better.

  3. Shit! I’m so glad you’re not in that place and on those evil pills anymore. Hugs and hugs and more hugs to you, dear. I’m eager to hear how life treats you now that you’re back on what works.

  4. Oh man. So what if there’s a black box warning … please please please tell me that you sent that letter to them. UGH. So. Freaking. Scary. Very glad you’re feeling better!!!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s